MAUDE Adverse Event Report: HAMILTON MEDICAL AG HAMILTON-BC8022, BREATHING CIRCUIT SET

HAMILTON MEDICAL AG HAMILTON-BC8022, BREATHING CIRCUIT SET
Model Number 260161
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hamilton medical ag complaint number: (b)(4) initial report.
 
Event or Problem Description
Hamilton medical ag received the following incident description: "active humidification is installed and ventilation is started for a deeply sedated and ventilated patient with noradrenaline coming out of surgery.Subsequently, water leaks from the humidifier chamber, causing a continuous alarm on the ventilator; the entire ventilator had to be replaced, and the patient had to be bagged during this time in an unstable circulation situation".The issue did not result in any patient harm.Pending for breathing circuit set to be returned to hamilton medical for further investigation.The incident directly or indirectly led, might have led, or might lead to death or a serious deterioration in state of health of a patient, user, or other person.Therefore, this event is assessed as reportable.
 
Additional Manufacturer Narrative
Investigation outcome: an optical inspection of the parts was performed.The setup was complete, and no mechanical damage was observed on the tubes or the plastic part of the water chamber.Upon filling the chamber with water, the water spilled out at the front-right corner, recreating the issue reported in the complaint.To verify if other leak points existed, the chamber was sealed on one connector side, connected to a ventilator on the other, and subjected to an airflow of ~20 l/min.Air could only escape through the defective adhesive joint.No other leakage points were identified.Root cause: the investigation revealed a hole in the adhesive joint between the bottom plate and the chamber, causing the leakage.Each chamber undergoes a tightness test during production, applying 200 mbar and ensuring no more than 0.5 mbar pressure drop over 7.5 seconds.As this unit passed that test, the damage occurred post-production however, the root cause of the hole in the adhesive joint could not be reconstructed.Conclusion: the cause was identified as a hole in the adhesive joint that connects the bottom plate to the chamber.The supplier was informed about the issue.

Brand Name
HAMILTON-BC8022, BREATHING CIRCUIT SET
Common Device Name
HAMILTON-BC8022, BREATHING CIRCUIT SET
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz
Manufacturer (Section G)
HAMILTON MEDICAL AG
via crusch 8
bonaduz
Manufacturer Contact
albert beckers
via crusch 8
bonaduz 
MDR Report Key22154340
Report Number3001421318-2025-00646
Device Sequence Number20704041
Product Code BZE
UDI-Device Identifier07630002801560
UDI-Public(01)07630002801560(10)1900150138(11)250121(17)300120(240)260161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number260161
Device Catalogue Number260161
Device Lot Number1900150138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown